I was diagnosed type 2 this past September, and was immediately prescribed metformin. My gi symptoms never alleviated, so I was recently switched to jardiance instead. It’s been almost two weeks on jardiance and I’m still experience intestinal upset and frequent diarrhea. Any suggestions? Thanks in advance.
I would speak to your doctor. These SGLT-2 inhibitors can cause dehydration and to have diarrhea also may exacerbate dehydration. so meanwhile, make sure you are drinking enough water.
welcome to our community @Warrenz1963
Couple things to note: Metformin takes some time to both build up and clear from your system (not sure if two weeks is reasonable). Also, if you’ve made changes to your diet (in particular cutting carbs, increasing fiber, or increasing fats), it can take your gut (and gut flora) even longer to get used to the new eating-regime. Diarrhea is a common side-effect of eating a high-fiber, low carb, high fat diet, regardless of whether you’re taking Metformin or not.
Some people eating low-carb cut down on dietary fiber or take strong probiotics to help with that.
Good advice above. With many diabetic meds, the side effects fade with time. Patience is called for. Easier said than done, I know, but there it is.
Thank you very much